Florinef stopped working?

Messages
12
Likes
31
Hey,

Has anyone been on Florinef for so long and it stopped working? I've been on it 3-4 years and it's gradually got down to the point where my symptoms are back to how they used to be.

My sodium was 144, potassium 3.1 and aldosterone 108 when it was working, now sodium is 139, potassium 4.4 and Aldosterone 270. All indicating florinef isn't doing as much?

Maybe it's because I switched from the fridge version to the out of fridge version?

I just don't get it, can it stop working? The body get used to it?
 

lauluce

as long as you manage to stay alive, there's hope
Messages
464
Likes
744
Location
argentina
I took fluorinef for 4 months, after wich I had to discontinue it due to the side effect of severe depression... I think it worked only trough the first weeks and after that it ceased to have any effect. I remember being able to dig trenches with a pickaxe for the first time in twenty years, that was a day to remember!
 

Wishful

Senior Member
Messages
1,232
Likes
1,716
It seems somewhat common for ME/CFS patients to temporarily feel better on cortisone drugs, but then have them stop working. Prednisone worked wonderfully for me for two trials, then stopped working. I even tried higher dosage a year or two later, with no effect. What surprises me is that it worked so long for you before failing. Other treatments have the same 'works briefly, then never after' effect.

You can try it--or another cortisone--again at some later date, but don't be surprised that it doesn't work. Just part of ME/CFS...
 

Misfit Toy

Senior Member
Messages
4,082
Likes
9,706
Location
USA
It never helped me strangely. I would always be just as stuffed up after I inhaled it. It was my MCAS.
 

Judee

Senior Member
Messages
410
Likes
824
Location
Wisconsin
I tried it twice but it gave me headaches from water weight gain and caused severe depression.

I have low blood pressure and some type of orthostatic hypotension. I get adrenal crashes and find this candy makes me feel better. It has real licorice, is non-gmo and gluten free. I treat it like medicine though and only eat 3-5 pieces maybe 3x per week. Too much licorice can make our potassium levels go too low.

I can tell when I've taken too much because my heart starts to hurt so I will take a little more of my electrolyte and 1/2 of a potassium pill on those days and skip the candy for a while. (I have to be careful with the potassium too though. I will drink my electrolyte which has some in it and only take the 1/2 pill of potassium if the pain doesn't go away. Oh, and I've had my heart tested too. My doctors know about the pain and just shrug.)

Just a tip: These are very chewy so I suck on one for a while first before chewing or my jaw hurts a lot afterwards. I used to use panda black licorice but went gluten free and cannot use that anymore.
 
Last edited:

Judee

Senior Member
Messages
410
Likes
824
Location
Wisconsin
Unrelated to my last post, if you are thinking about stopping this medication, please discuss it with your doctor first.

Plus and very importantly, I think you have to wean off of it very slowly or you could have major rebound issues. I think it is like other corticosteroids in that way.
 

nandixon

Senior Member
Messages
959
Likes
2,514
Maybe it's because I switched from the fridge version to the out of fridge version?
How long after you switched versions did it take before the fludrocortisone appeared to stop working? If it was only a matter of days or even a couple weeks or so that's going to be the most likely explanation. It'd be too much of a coincidence otherwise given you'd been taking it for years.
 

lauluce

as long as you manage to stay alive, there's hope
Messages
464
Likes
744
Location
argentina
I tried it twice but it gave me headaches from water weight gain and caused severe depression.

I have low blood pressure and some type of orthostatic hypotension. I get adrenal crashes and find this candy makes me feel better. It has real licorice, is non-gmo and gluten free. I treat it like medicine though and only eat 3-5 pieces maybe 3x per week. Too much licorice can make our potassium levels go too low.

I can tell when I've taken too much because my heart starts to hurt so I will take a little more of my electrolyte and 1/2 of a potassium pill on those days and skip the candy for a while. (I have to be careful with the potassium too though. I will drink my electrolyte which has some in it and only take the 1/2 pill of potassium if the pain doesn't go away. Oh, and I've had my heart tested too. My doctors know about the pain and just shrug.)

Just a tip: These are very chewy so I suck on one for a while first before chewing or my jaw hurts a lot afterwards. I used to use panda black licorice but went gluten free and cannot use that anymore.
I also experienced severe depression with florinef! I realized just in time that it was causing it... How was it? did you recover fully from your depression? I stopped taking it 3 months ago and depite my mood improved significantly, I believe there is yet some remaining depression
 

Judee

Senior Member
Messages
410
Likes
824
Location
Wisconsin
It caused the depression from the very first dose so I couldn't stay on it that long but the depression did wear off and the 2nd time I tried it I didn't experience that but that time I had such water weight gain that I was having migraines and had to stop it.

Hope this helps.
 
Messages
2,895
Likes
4,251
Location
USA
I have read that you can become tolerant to florinef, I would lower then up the dose but You have to talk to your doctor. I never took alone it was in conjunction with beta blockers and vassocontriction I take 4 different meds now for OI. so You mgiht just need some adjustments based on the issue (BP, inability to be upright, high or low HR.....)